Aa
Aa
A
A
A
Close
1893294 tn?1321217150

Elevated ALT during triple tx with Telaprevir

Hi all.

Yesterday i have completed 14th week of triple tx with telaprevir, interferon, ribavirin (geno ib, 32 yrs old, Il 28b TT)

My alt level was high before tx and it dropedd to normal at week 4.

I was UND at week 4 and week 12.

ALT levels were normal from week 4 to 12 but yesterday it has elevated minimal (from 24 to 39 in 2 week).

I gave up telaprevir at week 12 and i have anxiety if i have a breaktrough.

Anyone had similar situation or any information about that? Why is it elevated?

ps: i put a screenshot my labs week by wee: http://i.imgur.com/RowBIz5.png

thanks .

9 Responses
Sort by: Helpful Oldest Newest
317787 tn?1473358451
Hi Benjamin, everyone has given you great advice, I used the hydroxine as well for the itching.  When it got really bad I would freeze some wet wash cloths, the ice cold helped a lot.
I did not feel well for a few weeks after finishing the Incivek so I tried to keep eating some fat to help flush it out.
Everyone is different but it took about 3 weeks for it to leave mine.
Like Pooh I was also on antidepressants.
I know they helped me quite a bit.  I was very anxious for the first half of tx, it slowly calmed down, the further away I got from the Incivek
Take Care
Please keep in touch
Helpful - 0
Avatar universal
Ditto on everything everyone else said.
My ALT, ASTs were all over the board during Tx and post Tx as well.

Funny story but while looking at my Meld Score with my Hepas PA from Mayo I said to her lets calculate your Meld and see what you are since she had just done her BW.  We kinda became fast friends at 1st intro and were fooling around.

My Meld was 6 and hers was 7.  I have Cirrhosis and obviously she doesn't.
She replied that because she was dehydrated that day (I believe it was the
Creatine that was high) her #s were effected.
Goes to show you how sensitive these blood markers can be.  You are still
in the normal range as fluctuations are inevitable.
No worries
...Kim
Helpful - 0
Avatar universal

Hey, just wanted to reassure you, like the others on this thread said, this is normal. You're fine as it's still in the normal range.

I just finished last week (24 weeks program w/ incivek), and I saw a simliar trend. (I was acute though so my ALT was up in the 300's before treating). It dropped down to like 25 by week 2 of treatment, and stayed kind of low until also around the time Telaprevir was done (Weeks 10-14?) it went up to like 40. It's gone up to 50 at some point (I was flying and working so I attributed it to physical stress,although it is unlikely).

I was und at weeks 4 and 12, and und as of week 24. I hate to say that the itching is still here 1 week after end of treatment and the rash is still lingering, so it's annoying but I hope it WILL go away.

And yeah, unhappiness too was a big thing during treatment. I'm naturally pessimistic so I was worried, but a lot of other things were happening in life at the same time for me. For me, I was more emotional than depressed, but bottom line is try to recognize that it's the drugs.

I found that there were phases of annoyance and relief in terms of symptoms and emotions, but it will end! Fingers crossed for you!

PS at least those HBG values look healthy :) ...I dipped to 90 from 150+ and felt like death on occasions. I can't imagine for those who dipped to like 60-70 :( Kudos to them...

Helpful - 0
Avatar universal
I'm 10 days away from completing the same treatment for HepC that you are taking. My enzyme levels have fluctuates since week 4 tests confirmed I was undetectable, but always within normal ranges. As long as they remained that way, my doctor advised I was a very good candidate for SVR, especially because of my quick response. So I agree with the others who have posted a reply to you. It's too early to worry, and the news for you is still great.
I don't know if you're on a 24 or 48 week program, but because I was previously treated, and got a nul response on just ribivarin and interferon, I've had to endure a 48 week course. As you probably know by now, the first 12 weeks on Incivek are the worst. Around week 10, I was suffering from a psoriasis-like rash on both arms. It wasn't the rash so dangerous with Incivek, but I have no doubt it was caused by it. Over the counter antihistamines didn't work. When my doctor prescribed  hydroxyzine I finally got relief and a good night's sleep. The rash faded away because I wasn't scratching so much and my mood sure improved. So don't feel obliged to suffer every side effect of your treatment. Some can be readily address with medical help.
Helpful - 0
1815939 tn?1377991799
Benjamin, the Interferon can cause depression and it can be serious. Maybe you should tell your doctor about the depression and he/she can order an antidepressant for you to help get you through treatment.

I was on an antidepressant the entire 48 weeks of treatment and it helped a lot. I never got depressed. I had many other bad side effects, but not depression. Also, the Telaprevir had horrible side effects and I felt a lot better after I got off of Telaprevir.  

Yes, you have an excellent chance for SVR. And, you are over half finished with treatment.  
Helpful - 0
1893294 tn?1321217150
Thank you dee and others for comments. I am little bit more relax now. I will wait and see next HCV RNA test at week 18. I hope i will get freedom from this virus.

I am not good. Unhappy because of interferon. I was itching from week 12 (after telaprevir cut off) and was no sleep. Nowadays its cool. There is nothing except very very big depression. I forgot my wive's escaping from me when she heard i have hep c. Only i think i will get a SVR and continue life.

Thanks again.
Helpful - 0
317787 tn?1473358451
Hi there Benjamin! Really happy to hear you got to UND.  Like Pooh and DWBH said the levels do fluctuate, try not to worry about it.  I know I was worried the entire time, I did the tx at the same time as Pooh.
After I finished the Incivek, every time I would go for blood work I would check my viral load.  I needed something to help keep me going.
You are doing really well, I am happy for you
How is everything else going?  How are you feeling?
Take Care, Dee
Helpful - 0
2059648 tn?1439766665
Mine also went up about the same time as yours.   My doctor told me not to be concerned.  Went down after treatment and has stayed down.  I've been cured of Hep C (SVR).   Like you I treated with Incivek.

Best to you
Helpful - 0
1815939 tn?1377991799
I know you are concerned about treatment success.  We were all concerned about treatment success. That is very normal.

Your ALT is still within normal limits. The ALT and AST often fluctuate during treatment.

Your chances for SVR are excellent (being UND at week 4) (and being 1b).

In 2011-2012, I treated with Incivek for 12 weeks along with Interferon and Ribavirin for 48 weeks. My ALT levels fluctuated up and down during treatment. I was not UND ntil week 8 (showed DET but less than 43 at week 4). However, I attained SVR (cure) and have now been SVR for over 2 years.

Wishing you the best.
Helpful - 0
Have an Answer?

You are reading content posted in the Hepatitis C Community

Top Hepatitis Answerers
317787 tn?1473358451
DC
683231 tn?1467323017
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.
PrEP is used by people with high risk to prevent HIV infection.
Can I get HIV from surfaces, like toilet seats?